Inappropriate use of potent topical glucocorticoids in infants


Ozon A. , Cetinkaya S., Alikasifoglu A. , Gonc E. N. , Sen Y., Kandemir N.

JOURNAL OF PEDIATRIC ENDOCRINOLOGY & METABOLISM, vol.20, no.2, pp.219-225, 2007 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 20 Issue: 2
  • Publication Date: 2007
  • Doi Number: 10.1515/jpem.2007.20.2.219
  • Title of Journal : JOURNAL OF PEDIATRIC ENDOCRINOLOGY & METABOLISM
  • Page Numbers: pp.219-225

Abstract

Topical therapy with glucocorticoids (GCs) is used commonly in chronic dermatoses. Side effects are less common compared to systemic us e; however, newer potent preparations may have serious side effects. A potential danger is their inappropriate use. Three infants who developed iatrogenic Cushing's syndrome and prolonged adrenal suppression in the course of GC therapy for simple diaper dermatitis are described. One patient also developed steato-hepatitis which is uncommon with local GCs.